Alert archive / Illinois / Flash Flood Warnings in 2000
Flash Flood Warning 29, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 17, 2000, 5:11 AM CDT for Gallatin County, Saline County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 17, 2000, 5:11 AM CDT (10:11 UTC)
- Expired
- Jun 17, 2000, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Gallatin County, IL, Saline County, IL
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 171013
FFWPAH
ILC059-165-171300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
511 AM CDT SAT JUN 17 2000
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GALLATIN COUNTY IN SOUTHERN ILLINOIS
SALINE COUNTY IN SOUTHERN ILLINOIS
* UNTIL 800 AM CDT
* AT 510 AM CDT...RADAR ESTIMATES OF THREE TO FOUR INCHES OF RAIN
HAVE BEEN NOTED SINCE SHORTLY BEFORE MIDNIGHT FROM CARRIER MILLS AND
HARRISBURG...NORTHEAST TO RIDGEWAY AND SHAWNEETOWN. WATER WAS RISING
ON ROADS OVER SALINE COUNTY AS OF 500 AM.
* ANOTHER ONE TO TWO INCHES OF RAIN ARE EXPECTED ACROSS THE WARNED
AREA THROUGH 700 AM...AND WILL LIKELY WORSEN FLOODING ON AREA
ROADWAYS.
* LOCATIONS IN THE WARNING INCLUDE RIDGWAY...GALATIA...EQUALITY...
...HARRISBURG...SHAWNEETOWN AND CARRIERS MILLS
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
:
LAT...LON 3790 8812 3776 8812 3763 8819 3762 8869
3790 8869What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 2:45 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 17, 2:45 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 AM CDT SAT JUN 17 2000 FLOODING IS THE MAIN CONCERN. GOOD SYNOPTIC SET UP FOR FLASH FLOODING. FRONT DRAPED SW-NE ACROSS REGION WITH TROPICAL-ORIENTED SOUTHERLY FLOW ADVECTING MOISTURE ACROSS IT WHILE WEAK DISTURBANCES RIPPLE BY TO THE NORTH. FLASH FLOOD WARNINGS ACROSS SOUTHERN ILLINOIS VERIFYING IN MANY PLACES THIS MORNING AND QUESTION WILL BE...WHICH COUNTIES NEED FFA. FRONT HAS MANAGED TO MAKE SOME SWD PROGRESS THIS EVENING AND THINK IT WILL SAG FURTHER DURING THE MORNING HOURS TO NEAR OH RIVER THEN STOP AS SHOWN ON MOST MODELS. TOPS HAVE WARMED SOME PAST FEW HOURS WITH LIGHTNING MORE CONCENTRATED AROUND STORM CLUSTERS AS SFC BASED LIS BECOMING DIURNALLY MORE STABLE. LOW LEVEL FLOW CONTINUES TO TRANSPORT TROPICAL AIR ACROSS THE SHALLOW BOUNDARY AND ISENTROPIC LIFT EXPECTED TO CONTINUE THRU SUNDAY THEN SHUT OFF AFTER LAST S/W PASSES. MODEL QPF AND NCEP SUGGEST AXIS OF MAIN RAINFALL WILL STRADDLE OR BE JUST NORTH OF THE OHIO RIVER THRU SUNDAY. FFG VALUES OVER ILLINOIS/PART OF INDIANA AND MISSOURI PRETTY LOW AND WITH PROSPECT OF MORE RAIN WILL ISSUE A WATCH FOR THOSE AREAS WHICH IS NEAR OUTLINE OF EXCESSIVE RAIN GRAPHIC. ELSEWHERE VALUES ARE QUITE HIGH...HAS BEEN BONE DRY LATELY...WITH 3 HOUR FFG VALUES ABOVE 3 INCHES MANY PLACES. WOULD LIKE TO SEE A GOOD SOAKING RAIN BEFORE ISSUING ANY WATCHES IN THOSE AREAS. 00Z MODELS WERE FAIRLY CLOSE TO ONE ANOTHER...WITH AVN SHOWING MORE RAINFALL POTENTIAL NORTH OF FRONT THRU WEEKEND THAN ETA. WILL GO ALONG WITH ETA FOR THIS PACKAGE. WILL HAVE LIKELY TO CATEGORICAL POPS FROM SOUTH TO NORTH TODAY...WITH LIKELY POPS TONIGHT INTO SUNDAY ALL ZONES. WILL STICK CLOSE TO FWC NUMBERS FOR MOST OF THIS FORECAST. .PAH...FLASH FLOOD WATCH ROUGHLY NORTH OF A LINE FROM DONIPHAN MISSOURI THROUGH EVANSVILLE INDIANA TODAY. SDB
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:23 PM CDT | Flash Flood Warning | PAH | Wayne | 97 min |
| Jun 16, 11:51 PM CDT | Flash Flood Warning | PAH | Edwards, Franklin, Hamilton, Jackson, Jefferson, Perry and 4 more | 4 hr |
| Jun 17, 3:52 AM CDT | Flash Flood Warning | PAH | Edwards, Franklin, Hamilton, Jackson, Jefferson, Perry and 4 more | 4 hr |
| Jun 17, 7:59 AM CDT | Flash Flood Warning | PAH | Gallatin, Saline, Williamson | 14 hr |
Nearby
Flash Flood Warnings in Illinois, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.